MAUDE Adverse Event Report: ETHICON INC. VERSAPOINT ANGLED LOOP; HYSTEROSCOPE (AND ACCESSORIES)

ETHICON INC. VERSAPOINT ANGLED LOOP; HYSTEROSCOPE (AND ACCESSORIES)
Model Number 01985
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The device was not returned in the original packaging.The distal end shows no evidence of activation.There is visible burning/melting on the insulation between the active/return on the connector.No damage visible on cable or connector.The connector cable was not returned.A spare connector cable from product evaluation stock was used to conduct the functional testing.The device was connected to versapoint ii generator gml 4045/1.It was claimed the device did not work during the procedure.Visual inspection highlighted that the device was in a good condition but it was noted that the insulation section between the active and return on the connector did show slight burning/melting.This can occur if the device or cable connector is wet when assembled together, which can lead to activation in this area.Even with this visual damage the device successfully passed the electrical and functional tests without issue.It should be noted that a connector cable from pe stock was used for the testing as the end user connector cable was not returned with the device.(b)(4).The device history record for batch referenced above was reviewed for non-conformances related to the nature of the complaint during the manufacturing process.The results of this review indicate there were zero non-conformances regarding the nature of the complaint associated with this lot.Product release date: february 2020.Product expiry date: january 2025.
 
Event or Problem Description
It was reported that a patient underwent an unknown electrosurgical gynecological procedure on (b)(6) 2020 and the device did not work.No further event details were provided.

Brand Name
VERSAPOINT ANGLED LOOP
Common Device Name
HYSTEROSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11812448
Report Number2210968-2021-04495
Device Sequence Number16949634
Product Code HIH
UDI-Device Identifier10705031001008
UDI-Public10705031001008
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K040302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number01985
Device Catalogue Number01985
Device Lot NumberUGY2001084
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2021
Initial Date Received by Manufacturer 04/21/2021
Initial Report FDA Received Date05/12/2021
Patient Sequence Number1